Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Discontinuation of Prophylaxis
Mar 3, 2008

Thanks for this forum, it has been most helpful. I was diagnosed in September of 2007 after a 5 day hospitalization for pneumonia. Blood tests taken in the first week of October showed a VL of 42,495 abd CD4 of 149. I immediately started taking Atripla along with a prophlaxis of Bactrim daily and Zithromax weekly. Blood tests taken January 16, 2008 show a VL of 349 and CD4 of 338. I was pleasnatly surprised in the CD4 increase and mildly dissapointed that the VL wasn't undetectable. Given the large increase in the CD4 would it be reasonable the discontinue the prophlaxis or would it be better to wait for the next counts in three months to make that sort of a decision? I see my physician in two weeks and obviously won't change anything without his orders but wanted your opinion as a basis for our discussion. Thanks for the help and thanks for this forum it has beem a huge help and comfort. Dave

Response from Dr. Young

Thanks for your post.

Sounds like you're having a terrific initial response to treatment.

While stopping antibiotic prophylaxis should happen soon for you, I'd wait until you had a second confirmatory set of labs before discontinuation. One way to address this would be to obtain another CD4 count sooner than 3 months- if the levels were above 200, then stopping the azithromycin and Bactrim would be fine.

Be well, BY



Previous
Fatigue
Next
High count of SGOT and SGPT!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement